MAUDE Adverse Event Report: HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation

HISTOSONICS, INC. EDISON; Focused ultrasound system for non-thermal, mechanical tissue ablation
Catalog Number EDNTC1001
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Abdominal Pain (1685); Dyspnea (1816); Perforation (2001); Back pain (4895)
Date of Event 03/19/2026
Type of Reportable Event Serious Injury
Event or Problem Description
On (b)(6), 2026, a 52-year-old female patient with a history of metastatic granulosa cell tumor involving the liver received histotripsy to multiple hepatic lesions in segments ii, iii, and vi, for a total planned treatment volume (ptv) of 52.48 cc.One of the tumors targeted was adjacent to the stomach.The patient had an extensive oncologic and surgical history, including prior total abdominal hysterectomy with bilateral salpingo-oophorectomy (tah/bso), multiple hepatic resections, peritoneal debulking procedures, and multiple lines of systemic therapy.Radiology review of immediate post-treatment imaging indicated "post-treatment changes in the liver [with] inflammatory changes extend[ing] from segment ii/iii to the gastric wall and obliteration the fat plane [between the liver and stomach]", which was believed to be a superficial injury to the stomach.Following discharge from the post-anesthesia care unit, the patient developed persistent back and upper abdominal pain and shortness of breath, prompting presentation to an outside emergency department on pod0.Imaging at that time demonstrated a focal disruption of the lateral wall of the stomach with adjacent extraluminal air and fluid, consistent with a contained gastric perforation.The patient was initiated on intravenous antibiotics, antifungal therapy, and proton pump inhibitor (ppi) therapy.General surgery was consulted, and given the patient's extensive prior surgical history, conservative, non-operative management was recommended.The patient was subsequently transferred to a tertiary care center for continued management.Per the treating physician, the patient failed to improve with expectant/endoscopic measures and ultimately underwent a partial gastrectomy on (b)(6).The pathology showed a 3 cm defect in the stomach adjacent to the targeted liver tumor.Per the treating physician, the ptv may have included the adjacent stomach.The patient had a very long/thin liver with extensive adhesions that made targeting challenging.The patient recovered well from surgery and was discharged 5 days later.
 
Additional Manufacturer Narrative
The treating physician documented that the patient was counseled regarding elevated risk of gastric injury due to proximity of one of the targeted liver tumors and provided informed consent to proceed given limited other treatment options.No device malfunctions or other noteworthy events occurred during the histotripsy procedure.The proximity of the histotripsy treatment volume to the gastric wall is consistent with a procedural mechanism for the observed gastric injury.

Brand Name
EDISON
Common Device Name
Focused ultrasound system for non-thermal, mechanical tissue ablation
Manufacturer (Section D)
HISTOSONICS, INC.
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer (Section G)
HISTOSONICS, INC
16305 36th avenue n
suite 300
plymouth MN 55446
Manufacturer Contact
leeanne swiridow
16305 36th avenue n
suite 300
plymouth, MN 55446
6123510361
MDR Report Key24905557
Report Number3027664504-2026-00013
Device Sequence Number9195829
Product Code QGM
UDI-Device Identifier00850006962082
UDI-Public00850006962082
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K241902
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 04/16/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberEDNTC1001
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 03/20/2026
Initial Report FDA Received Date04/16/2026
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/17/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Reuse
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization; Other;
Patient Age52 YR
Patient SexFemale